Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2007, 10:44 PM EDT for Chatham County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 10:44 PM EDT (02:44 UTC)
- Expired
- Jun 24, 2007, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 250246
SVRRAH
NCC037-250330-
/O.NEW.KRAH.SV.W.0144.070625T0244Z-070625T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT
* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SILER CITY...MOVING EAST AT 20 MPH. PENNY
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SILER CITY...HASTY...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3565 7940 3566 7941 3566 7955 3583 7954
3583 7925 3586 7924 3588 7925 3586 7921
3585 7908 3563 7908
$$
MWS1 follow-up statement
000
WWUS52 KRAH 250328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1122 PM EDT SUN JUN 24 2007
NCC037-250332-
/O.EXP.KRAH.SV.W.0144.000000T0000Z-070625T0330Z/
CHATHAM NC-
1122 PM EDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHATHAM COUNTY
EXPIRES AT 1130 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE... THE WARNING WILL BE ALLOWED TO EXPIRE. DOPPLER
RADAR CONTINUES TO INDICATE THAT WIND GUSTS TO BETWEEN 35 AND 45 MPH
ARE STILL POSSIBLE OVER EXTREME NORTHEASTERN CHATHAM COUNTY... FROM
JUST NORTH OF BYNUM... EAST TO FEARRINGTON. THESE WINDS COULD DOWN
SMALL TREE LIMBS... AND TOSS AROUND LIGHT OBJECTS SUCH AS AWNINGS
AND LAWN FURNITURE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3565 7940 3566 7941 3566 7955 3583 7954
3583 7925 3586 7924 3588 7925 3586 7921
3585 7908 3563 7908
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM EDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 24, 2:55 PM EDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT SUN JUN 24 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OFFSHORE WILL BUILD WESTWARD OVER THE REGION TODAY THROUGH WEDNESDAY... PRODUCING WARM AND HUMID CONDITIONS THROUGH MID WEEK. A COLD FRONT WILL DROP THEN SOUTH INTO THE AREA... BRINGING MORE CLOUDINESS AND A BETTER CHANCE OF SHOWERS FOR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS AND THEN DISSIPATE WITH LOSS OF HEATING OVERNIGHT AROUND 9PM. AN OVERNIGHT ISOLATED SHOWER OR TWO IS POSSIBLE MAINLY IN THE NW PIEDMONT AND WESTERN SANDHILLS. WILL PUT JUST MENTION OF AN ISOLATED SHOWER AFTER MIDNIGHT IN THE WEST DUE TO A LITTLE MID LEVEL INSTABILITY ACCOMPANIED BY VERY MOST MID LEVELS. STRATUS DECK SHOULD SET UP AGAIN TONIGHT WITH INCREASING 925 MB FLOW SO EXPECT NEARLY OVERCAST SKIES BY MONDAY MORNING WITH A LITTLE FOG. FOG SHOULD NOT BE WIDESPREAD OR DENSE GIVING THE AMOUNT OF CLOUD COVER. LOWS TONIGHT WILL BE A COUPLE OF DEGREES WARMER THAN LAST NIGHT...BUT STILL IN THE UPPER 60S TO AROUND 70...CLOSE TO GUIDANCE. -JO && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AN AIR QUALITY ACTION DAY WILL BE IN EFFECT FOR THE TRIAD MONDAY. DESPITE THE CONTINUED RELATIVELY MOIST CONDITIONS WITH PRECIPITABLE WATER VALUES RUNNING 125-140% OF NORMAL OVER CENTRAL NC... THE PROGRESSIVELY STABILIZING MID LEVELS -- PARTICULARLY OVER THE EASTERN CWA -- WILL LEAD TO LESSER PROBABILITIES OF CONVECTION WITH EACH DAY. HAVE LEANED TOWARD THE NAM SOLUTION THROUGH MID WEEK... AS THE GFS CONTINUES TO PRODUCE CONVECTIVE FEEDBACK WHICH WREAKS HAVOC WITH THE VERTICAL THERMAL AND MOISTURE PROFILES OVER NC. NAM FORECAST SOUNDINGS ON MONDAY SHOW SURFACE CAPES MOSTLY AT OR BELOW 1000 J/KG DURING PEAK HEATING AND N-CAPE VALUES LESS THAN 0.1 WITH AN EXTREMELY WEAK WIND PROFILE... AND ITS DEPICTION OF SCATTERED AFTERNOON STORMS DEVELOPING OVER THE HIGHER TERRAIN AND EASING SLOWLY EASTWARD LOOKS REASONABLE... ALTHOUGH HAVE HELD ONTO THE MENTION OF AN ISOLATED STORM CHANCE AREA-WIDE GIVEN THE FAIRLY MOIST BOUNDARY LAYER. MID LEVEL HEIGHTS CONTINUE TO RISE TUESDAY THROUGH WEDNESDAY WITH THE ANTICYCLONE DIRECTLY OVERHEAD AND VERY LITTLE POTENTIAL BUOYANCY INDICATED. HAVE NO POPS MENTIONED EITHER DAY EXCEPT FOR THE FAR NORTHWEST PIEDMONT INCLUDING THE TRIAD SINCE A FEW STORMS MAY DROP OFF THE MOUNTAINS. HIGHS 88-92 MONDAY/TUESDAY AND 90-93 WEDNESDAY WITH CONSIDERABLE SUNSHINE. LOWS IN THE UPPER 60S TO LOWER 70S EACH MORNING. -GIH && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE WESTERLIES BEGIN TO INCH SOUTHWARD TOWARD NC WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT DROPS THROUGH THE OHIO VALLEY. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT-PRECEDING PIEDMONT TROUGH SHOULD ALLOW FOR SCATTERED AFTERNOON AND EVENING STORMS. THE ECMWF AND THE LAST TWO GFS RUNS AGREE FAIRLY WELL EARLY ON WITH THE TIMING OF THE COLD FRONT AS IT DROPS SOUTHEAST INTO NC LATE FRIDAY INTO SATURDAY... PROPELLED BY THE DEEPENING MID LEVEL TROUGH FROM EASTERN CANADA THROUGH THE ST LAWRENCE VALLEY AND NORTHEAST & MIDATLANTIC STATES. SOUTHWESTERLY 850 MB WINDS INCREASE TO 15-20 KT AHEAD OF THE FRONT WHICH SHOULD IMPROVE MOISTURE TRANSPORT SUFFICIENTLY TO INCREASE POPS TO THE GOOD CHANCE RANGE BY SATURDAY. THE ECMWF IS A BIT SLOWER THAN THE OP GFS WITH FRONTAL PASSAGE... AND A SOLUTION IN BETWEEN WITH A LEAN TOWARD THE SLOWER ECMWF IS PREFERRED... SINCE IT HAS HISTORICALLY BEEN DIFFICULT TO GET A QUICK FRONTAL PASSAGE IN NC IN THE SUMMER. WILL HOLD ONTO CHANCE POPS FORWARD THROUGH MUCH OF SATURDAY AS A RESULT. WITH THE DEVELOPMENT TOWARD A HIGH AMPLITUDE PATTERN OF A WEST COAST TROUGH / ROCKIES TO PLAINS RIDGE / EASTERN NOAM TROUGH IN THE 7-14 DAY RANGE... EXPECT WARMER-THAN-NORMAL TEMPERATURES THURSDAY TO TRANSITION TO BELOW NORMAL READINGS BY SUNDAY. -GIH && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS THIS AFTERNOON WITH SCT-BKN CUMULUS DECK FROM 3500-5000 FEET WILL PERSIST INTO THE EVENING HOURS. 925 MB SELY FLOW INCREASES OVERNIGHT AS THE UPPER UPPER RIDGE CONTINUES TO REMAIN IN PLACE OF THE REGION. WITH A FEW HIGH CLOUDS OVERNIGHT EXPECT MAINLY LOW STRATUS WITH SOME FOG MONDAY MORNING. CEILINGS WILL AGAIN DROP TO 300-500 FEET RESULTING IN IFR CONDITIONS MONDAY MORNING WITH SOME AREAS EXPERIENCING LIFR CONDITIONS. VISIBILITIES DUE TO FOG IN MOST LOCATION WILL RUN 3 MILES OR BETTER...HOWEVER...SOME LOCATIONS IN THE EAST ESPECIALLY FROM FAY AND RWI EAST COULD EXPERIENCE VISIBILITIES LESS THAN ONE MILE. WITH HEATING THE LOW STRATUS DECK AND FOG WILL LIFT MONDAY BY 13-14Z GIVING WAY TO A SCT-BKN CUMULUS DECK AROUND 4 KFT. THE RIDGE OF HIGH PRESSURE START TO BREAK DOWN LATE IN THE WEEK AND THE NEXT APPROACHING COLD FRONT LOOKS TO MOVE INTO THE AREA LATE FRI INTO EARLY SAT. -JO && .RAH WATCHES/WARNINGS/ADVISORIES... AIR QUALITY ACTION DAY FROM 6 AM TO 9 PM EDT MONDAY FOR NCZ021>023-038-039. && SYNOPSIS...HARTFIELD NEAR TERM...JO SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...JO
Hazardous weather outlook, Jun 24, 3:13 AM EDT, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 313 AM EDT SUN JUN 24 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-250715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 313 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES AND HIGHER HUMIDITIES RETURN TODAY THROUGH MIDWEEK AS A RIDGE ALOFT BUILDS. HEAT INDICES IN THE MID 90S WILL BE COMMON THIS AFTERNOON... EXCEPT AROUND 90 IN THE NORTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID WEATHER WILL DOMINATE THROUGH WEDNESDAY WITH ONLY WIDELY SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING HOURS. HEAT INDICES WILL LIKELY BE IN THE 95 TO 100 RANGE EACH DAY... MONDAY THROUGH WEDNESDAY... EXCEPT IN THE MID 90S OVER THE NORTHWEST PIEDMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BADGETT
In the hours before
Special weather statement, Jun 24, 9:08 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 908 PM EDT SUN JUN 24 2007 NCZ039-250215- RANDOLPH- 908 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 1015 PM EDT... AT 908 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORM STRETCHING FROM NEAR WINSTON SALEM TO LEXINGTON TO ROCKWELL... MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL MOVE ACROSS WESTERN AND CENTRAL RANDOLPH COUNTY BETWEEN 915 PM AND 1015 PM. STRONG GUSTY WINDS OF 30 TO 40 MPH MAY PRECEDE THE LINE OF THUNDERSTORMS. SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALSO BE EXPECTED WITH THESE THUNDERSTORMS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES AND POTENTIAL WARNING INFORMATION. MWS
Local storm report, Jun 24, 9:46 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG DENTON 35.64N 80.11W
06/24/2007 DAVIDSON NC COUNTY OFFICIAL
ONE TREE DOWN ON SOUTH MAIN STREET.
0847 PM TSTM WND DMG 4 W LEXINGTON 35.81N 80.33W
06/24/2007 DAVIDSON NC COUNTY OFFICIAL
ONE TREE DOWN ON SOWERS ROAD IN CHURCHLAND.
0847 PM TSTM WND DMG 1 NE RURAL HALL 36.24N 80.28W
06/24/2007 FORSYTH NC TRAINED SPOTTER
WINDS GUSTING BETWEEN 35 AND 45 MPH ALONG THE FORSYTH
COUNTY BORDER SOUTHWEST OF GERMANTOWN.
&&
RJONESLocal storm report, Jun 24, 9:48 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 1 NE RURAL HALL 36.24N 80.28W
06/24/2007 E45.00 MPH FORSYTH NC TRAINED SPOTTER
WINDS GUSTING BETWEEN 35 AND 45 MPH ALONG THE FORSYTH
COUNTY BORDER SOUTHWEST OF GERMANTOWN.
&&
RJONESSpecial weather statement, Jun 24, 10:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1006 PM EDT SUN JUN 24 2007 NCZ024-039-250300- ORANGE-RANDOLPH- 1006 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND RANDOLPH COUNTIES THROUGH 1100 PM EDT... AT 1006 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIMAX TO RANDLEMAN TO ASHEBORO TO 3 MILES SOUTHEAST OF MARTHA...MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT RAMSEUR... ULAH... SEAGROVE... COLERIDGE... STALEY... AND LIBERTY THROUGH 1100 PM. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Local storm report, Jun 24, 10:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM LIGHTNING BADIN LAKE 35.46N 80.08W
06/24/2007 MONTGOMERY NC LAW ENFORCEMENT
SEVERAL POWER OUTAGES IN THE AREA.
1000 AM TSTM WND GST RANDLEMAN 35.82N 79.80W
06/24/2007 E40 MPH RANDOLPH NC LAW ENFORCEMENT
1005 AM LIGHTNING RICHFIELD 35.47N 80.26W
06/24/2007 STANLY NC LAW ENFORCEMENT
SEVERAL POWER OUTAGES IN THE NORTHERN PORTION OF THE
COUNTY. LIGHTNING FIRES ALSO REPORTED IN THE MILLINGPORT
AND RICHFIELD AREAS.
&&
RJONESSpecial weather statement, Jun 24, 10:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1029 PM EDT SUN JUN 24 2007 NCZ023-040-250330- ALAMANCE-CHATHAM- 1029 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE AND CHATHAM COUNTIES THROUGH 1130 PM EDT... AT 1029 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHEBORO TO STALEY TO NEAR BURLINGTON AND UNION RIDGE...MOVING EAST AT 15 MPH. GUSTY WINDS OF 20 TO 30 MPH WILL PRECEDE THE LINE OF THUNDERSTORMS. THEN GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS THE STORMS MOVE OVERHEAD. THESE WINDS ARE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:33 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 72 min |
| Jun 24, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 53 min |
| Jun 25, 3:19 PM EDT | Air Stagnation Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 30 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.